Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
July 3, 2007
Hypoglycemia, Other Medications
Question from Normal, Illinois, USA:
My 15-year-old daughter has type 1 diabetes and was diagnosed at age 10. She has had problems with high blood sugars since she was diagnosed and, even with the pump, she still tends to run in the 150 mg/dl [8.3 mmol/L] to 200 mg/dl [11.1 mmol/L] range on a regular basis. Recently, she started to come down with a cold and I gave her Airborne to prevent it from getting worse. Her sugar dropped to a low (70 mg/dl [3.9 mmol/L]) range within 15 minutes of taking it. The next day we used it again and she had the same response. We discontinued it at that point, but I am wondering if there has been any similar effect reported in the literature? There was no warning of any kind on the bottle.
I’m unaware of any link between Airborne and low blood sugars.